Alert archive / Alabama / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 90, NWS Birmingham, AL

June 10, 2014Elmore County, Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Jun 10, 2014, 2:09 PM CDT for Elmore County, Alabama. It was in force for 36 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 10, 2014, 2:09 PM CDT (19:09 UTC)
Expired
Jun 10, 2014, 2:45 PM CDT
In force
36 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon

County Elmore County, AL

The radar

The Maxwell AFB radar (KMXX), 37 km from the middle of the area, began a volume at 19:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 10, 2:31 PM CDTTSTM WND GST 50Wetumpka, ALTREE DOWN NEAR QUAIL WALK COUNTRY CLUB

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 10, 10:51 AM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 7.2 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2014-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1808 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2014-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1808 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
462 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
87 m²/s²
Significant tornado parameter
0.5
Supercell composite
2.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

198 
WUUS54 KBMX 101909
SVRBMX
ALC051-102000-
/O.NEW.KBMX.SV.W.0090.140610T1909Z-140610T2000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
209 PM CDT TUE JUN 10 2014

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ELMORE COUNTY IN EAST CENTRAL ALABAMA...

* UNTIL 300 PM CDT

* AT 208 PM CDT...THE NATIONAL WEATHER SERVICE INDICATED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
  WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR WETUMPKA...
  AND MOVING NORTHEAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  TEN CEDAR ESTATES...DEXTER...SANTUCK...ECLECTIC...MARTIN LAKE AT
  KOWALIGA AND CENTRAL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.

&&

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758 OR TWEET YOUR REPORT USING HASHTAG ALWX

LAT...LON 3243 8633 3267 8638 3275 8627 3275 8598
      3277 8596 3275 8595 3274 8588 3272 8589
      3249 8623 3250 8626 3248 8627 3248 8630
      3249 8631 3245 8632 3244 8631
TIME...MOT...LOC 1910Z 227DEG 32KT 3261 8622

$$

17/KLAWS
4 follow-up statements
846 
WWUS54 KBMX 101916
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
216 PM CDT TUE JUN 10 2014

ALC051-102000-
/O.CON.KBMX.SV.W.0090.000000T0000Z-140610T2000Z/
ELMORE AL-
216 PM CDT TUE JUN 10 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR ELMORE COUNTY
UNTIL 300 PM CDT...

AT 213 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
DEXTER...OR 6 MILES NORTH OF WETUMPKA...MOVING NORTHEAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
  DEXTER...SANTUCK...ECLECTIC...MARTIN LAKE AT KOWALIGA AND CENTRAL.

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3272 8589 3249 8623 3250 8626 3248 8627
      3248 8630 3268 8633 3275 8627 3275 8598
      3277 8596 3275 8595 3274 8588
TIME...MOT...LOC 1916Z 227DEG 32KT 3264 8617

$$

17/KLAWS
602 
WWUS54 KBMX 101922
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
222 PM CDT TUE JUN 10 2014

ALC051-102000-
/O.CON.KBMX.SV.W.0090.000000T0000Z-140610T2000Z/
ELMORE AL-
222 PM CDT TUE JUN 10 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN ELMORE
COUNTY UNTIL 300 PM CDT...

AT 217 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
DEXTER...OR 8 MILES NORTH OF WETUMPKA...MOVING NORTHEAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
  ECLECTIC...MARTIN LAKE AT KOWALIGA AND CENTRAL.

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3272 8589 3249 8623 3269 8627 3275 8627
      3275 8598 3277 8596 3275 8595 3274 8588
TIME...MOT...LOC 1922Z 227DEG 32KT 3268 8612

$$

17/KLAWS
600 
WWUS54 KBMX 101934
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
234 PM CDT TUE JUN 10 2014

ALC051-102000-
/O.CON.KBMX.SV.W.0090.000000T0000Z-140610T2000Z/
ELMORE AL-
234 PM CDT TUE JUN 10 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
ELMORE COUNTY UNTIL 300 PM CDT...

AT 231 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
ECLECTIC...OR 5 MILES SOUTH OF EQUALITY...MOVING NORTHEAST AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
  MARTIN LAKE AT KOWALIGA.

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3271 8590 3253 8617 3261 8620 3275 8615
      3275 8598 3277 8596 3275 8595 3274 8588
TIME...MOT...LOC 1934Z 217DEG 36KT 3272 8605

$$

17/KLAWS
166 
WWUS54 KBMX 101945
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
245 PM CDT TUE JUN 10 2014

ALC051-101955-
/O.CAN.KBMX.SV.W.0090.000000T0000Z-140610T2000Z/
ELMORE AL-
245 PM CDT TUE JUN 10 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ELMORE COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3271 8590 3253 8617 3261 8620 3275 8615
      3275 8598 3277 8596 3275 8595 3274 8588
TIME...MOT...LOC 1945Z 227DEG 32KT 3282 8594

$$

17/KLAWS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 12:21 PM CDT, 1 hour 48 minutes earlier.

Area forecast discussion, Jun 10, 12:21 PM CDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1221 PM CDT TUE JUN 10 2014

.UPDATE...
FOR 18Z AVIATION.

&&

.DISCUSSION...

ANOTHER DAY WITH MORE CONVECTION INBOUND FROM MISSISSIPPI. THE
SYSTEM THAT HAS PLAGUED MUCH OF THE SOUTHEAST WITH SEVERE WEATHER IS
NOW HOVERING JUST WEST OF LITTLE ROCK.  WHILE LAST NIGHT'S SYSTEM
PACKED QUITE A PUNCH...TODAY'S COULD ALSO BE RATHER INTENSE AS
WELL...ESPECIALLY GIVEN THE INCREASED WIND SHEAR. THIS IS RATHER
UNUSUAL GIVEN THE TIME OF THE YEAR.

CURRENTLY MONITORING THE SQUALL LINE MOVING JUST ACROSS THE STATE
LINE. IT IS CERTAINLY STRUGGLING EARLY THANKS TO THE MODEST
INSTABILITY AND AMPLE CLOUD COVER.  HOWEVER...WE ARE SEEING SIGNS
THAT THE CONDITIONS ARE RAPIDLY CHANGING AS CLOUDS ARE BEGINNING TO
CLEAR ALONG AND SOUTH OF THE INTERSTATE 20/59 CORRIDOR. THIS
CLEARING TREND SHOULD PUSH FURTHER NORTH WITH TIME TO INCLUDE MOST
AREAS OUT AHEAD OF THE SQUALL LINE...WHICH WILL ALLOW THE SURFACE
BASED INSTABILITY VALUES TO APPROACH AT OR ABOVE 2500 J/KG.  THIS IS
MORE TYPICAL OF THIS TIME OF YEAR NO DOUBT...BUT I AM CONCERNED
ABOUT TWO ADDITIONAL FACTORS.  ONE IS THE EXTREME DRY AIR ALOFT OFF
THIS MORNING'S SOUNDING...FROM ABOUT 700 MB UPWARD THE AIR MASS
QUICKLY DRIES...WHICH COULD ADD AN ELEMENT OF EXPLOSIVENESS TO THE
CONVECTION AND WIND THREAT LATER TODAY. AGAIN THE DOWNDRAFT CAPE
THAT IS AVAILABLE WILL BE HIGHLY DEPENDENT ON HOW MUCH THE MORNING
CLOUD COVER WILL ALLOW FOR SURFACE HEATING.  THE SECOND ELEMENT IS
THE UNUSUAL WIND SHEAR THAT IS IN PLACE ACROSS MUCH OF THE AREA.
WITH THE WEAK SURFACE LOW NEAR LITTLE ROCK...SURFACE WINDS WILL
SLIGHTLY BACK ALONG WITH THE APPROACHING 50 KT 500 MB JET WILL
ADD THE ELEMENT OF A MORE CELLULAR...LONG-LIVED COMPONENT TO THE
STORM MODE THIS AFTERNOON.  GENERALLY...THE LOW LEVEL SHEAR VALUES
WILL HOVER AROUND 25 KTS AND THE MID LEVEL VALUES WILL BE 40 TO 50
KTS AND GIVEN THE SBCAPES OF 2500 JOULES OR MORE...WE REALLY CANT
TAKE ANY STORM MODE OR SEVERE THREAT OFF THE TABLE.

I WOULD ESPECIALLY KEEP AN EYE ON THE CELLS THAT ARE FORMING ALONG A
MESOSCALE BOUNDARY OUT AHEAD OF THE MAIN LINE.  WILL LIKELY BE A
BUSY DAY.

17/KLAWS

&&

.AVIATION...
18Z TAF DISCUSSION.

ONGOING TSRA NEAR THE I-65 CORRIDOR WILL CONTINUE TO PUSH EASTWARD
THROUGH THE AFTERNOON. WIND GUSTS TO 35 KT WILL BE POSSIBLE IN THE
THUNDERSTORMS WITH LIFR VIS. LINGERING SHOWERS BEHIND THE MAIN
CONVECTIVE LINE WILL LAST FOR SEVERAL HOURS BEFORE DISSIPATING.

THE PARENT UPPER TROUGH WITH THIS SYSTEM IS STILL BACK TO THE WEST
AND WILL BRING ANOTHER ROUND OF SHOWERS AT SOME POINT...EITHER
OVERNIGHT OR TOMORROW MORNING. THIS WILL HAVE TO BE FINE TUNED
ON THE 00Z TAF.

NO AMD SKED AT MGM DUE TO COMMS ISSUES.

88

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR THE FOLLOWING
COUNTIES: BLOUNT...FAYETTE...JEFFERSON...LAMAR...MARION...
PICKENS...TUSCALOOSA...WALKER...WINSTON.

&&
Hazardous weather outlook, Jun 10, 11:14 AM CDT, 2 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1114 AM CDT TUE JUN 10 2014

ALZ011>015-017>050-111615-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
1114 AM CDT TUE JUN 10 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TODAY AND TONIGHT.

A LINE OF STRONG TO SEVERE THUNDERSTORMS IS MOVING THROUGH CENTRAL
ALABAMA. DAMAGING WIND GUSTS AND LARGE HAIL WILL BE POSSIBLE
THROUGH ROUGHLY 8 PM THIS EVENING ACROSS MOST OF CENTRAL ALABAMA
AS THIS LINE MOVES FROM WEST TO EAST. THE SEVERE THREAT WILL
SHIFT TO THE I-65 CORRIDOR AND POINTS EAST BY MID AFTERNOON...AND
CONTINUE INTO THE EARLY EVENING HOURS BEFORE PUSHING OUT OF THE
STATE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE
NEEDED THIS AFTERNOON AND TONIGHT.

In the hours before

Special weather statement, Jun 10, 12:16 PM CDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1216 PM CDT TUE JUN 10 2014

ALZ040-101800-
DALLAS AL-
1216 PM CDT TUE JUN 10 2014

...SIGNIFICANT WEATHER ADVISORY FOR DALLAS COUNTY UNTIL 100 PM CDT...

AT 1212 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR FIVE POINTS...OR 12 MILES SOUTHWEST OF SELMONT-WEST
SELMONT...MOVING NORTHEAST AT 40 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  SELMONT-WEST SELMONT...
  SELMA...
  VALLEY GRANDE...
  OLD CAHABA PARK...
  DALLAS COUNTY HORSE ARENA...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3226 8736 3249 8724 3249 8711 3257 8708
      3260 8704 3272 8702 3266 8701 3265 8691
      3254 8691 3244 8686 3242 8683 3240 8684
      3236 8681 3232 8685 3230 8683 3227 8686
      3223 8681 3222 8691 3204 8691 3204 8716
TIME...MOT...LOC 1716Z 218DEG 35KT 3231 8715

17/KLAWS
Special weather statement, Jun 10, 12:19 PM CDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1219 PM CDT TUE JUN 10 2014

ALZ025-101815-
SHELBY AL-
1219 PM CDT TUE JUN 10 2014

...SIGNIFICANT WEATHER ADVISORY FOR SHELBY COUNTY UNTIL 115 PM CDT...

AT 1217 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR SHELBY COUNTY AIRPORT...OR 5 MILES SOUTHEAST OF
ALABASTER...MOVING NORTHEAST AT 35 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  CHELSEA...
  OAK MOUNTAIN STATE PARK...
  HIGHLAND LAKES...
  FOWLER LAKE...
  MOUNT LAUREL...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3350 8648 3350 8638 3338 8637 3307 8673
      3319 8689 3347 8663 3347 8660 3349 8659
      3353 8654 3352 8652 3355 8651 3355 8648
TIME...MOT...LOC 1720Z 221DEG 31KT 3321 8674

17/KLAWS
Special weather statement, Jun 10, 12:38 PM CDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1238 PM CDT TUE JUN 10 2014

ALZ026-101830-
ST. CLAIR AL-
1238 PM CDT TUE JUN 10 2014

...SIGNIFICANT WEATHER ADVISORY FOR ST. CLAIR COUNTY UNTIL 130 PM
CDT...

AT 1236 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM 5 MILES SOUTHEAST OF BALD ROCK...OR 5 MILES WEST OF PELL
CITY...MOVING NORTHEAST AT 35 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  PELL CITY...
  ODENVILLE...
  RIVERSIDE...
  RAGLAND...
  ASHVILLE...

&&

LAT...LON 3399 8620 3390 8614 3391 8611 3386 8610
      3386 8606 3377 8605 3371 8614 3367 8615
      3370 8618 3369 8621 3362 8617 3361 8620
      3359 8619 3359 8622 3356 8621 3344 8633
      3347 8638 3350 8638 3352 8648 3356 8649
TIME...MOT...LOC 1738Z 213DEG 29KT 3356 8635

17/KLAWS
Special weather statement, Jun 10, 12:53 PM CDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1253 PM CDT TUE JUN 10 2014

ALZ035-101845-
CHILTON AL-
1253 PM CDT TUE JUN 10 2014

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CHILTON COUNTY UNTIL 145
PM CDT...

AT 1250 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR MAPLESVILLE...OR 12 MILES SOUTHWEST OF CLANTON...
MOVING NORTHEAST AT 55 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  CLANTON...
  JEMISON...
  CHILTON COUNTY MOTOR SPORTS PARK...
  THORSBY...
  GAP OF THE MOUNTAIN...

&&

LAT...LON 3278 8695 3284 8690 3284 8688 3287 8688
      3307 8672 3307 8662 3305 8662 3306 8660
      3302 8656 3302 8652 3294 8652 3267 8678
TIME...MOT...LOC 1753Z 217DEG 47KT 3280 8680

17/KLAWS
Special weather statement, Jun 10, 1:55 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
155 PM CDT TUE JUN 10 2014

ALZ018>020-101945-
CALHOUN AL-CHEROKEE AL-ETOWAH AL-
155 PM CDT TUE JUN 10 2014

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN ETOWAH...CHEROKEE AND
CALHOUN COUNTIES UNTIL 245 PM CDT...

AT 154 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM LEESBURG TO BYNUM...AND
MOVING NORTHEAST AT 40 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS.

LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  WEST END-COBB TOWN...
  COBB TOWN...
  ANNISTON...
  SAKS...
  FORT MCCLELLAN...

&&

LAT...LON 3397 8540 3394 8553 3389 8553 3387 8564
      3385 8564 3384 8559 3381 8559 3377 8564
      3372 8564 3359 8592 3359 8600 3365 8603
      3421 8591 3421 8585 3425 8584 3426 8578
      3437 8564 3449 8558 3453 8551
TIME...MOT...LOC 1856Z 219DEG 37KT 3418 8575 3368 8596

17/KLAWS
Local storm report, Jun 10, 2:06 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
206 PM CDT TUE JUN 10 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     TSTM WND DMG     COOSADA                 32.50N 86.33W
06/10/2014                   ELMORE             AL   LAW ENFORCEMENT

            TREES DOWN AT AIRPORT RD AT KENNEDY AVE.

&&

STEFKOVICH

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 7:19 PM CDTSevere Thunderstorm WarningBMXLamar56 min
Jun 9, 7:32 PM CDTSevere Thunderstorm WarningBMXPickens58 min
Jun 9, 7:34 PM CDTSevere Thunderstorm WarningBMXMarion56 min
Jun 9, 7:43 PM CDTSevere Thunderstorm WarningBMXFayette62 min
Jun 9, 8:05 PM CDTSevere Thunderstorm WarningBMXWinston55 min
Jun 9, 8:09 PM CDTSpecial Weather StatementBMXSumter66 min
Jun 9, 8:11 PM CDTSevere Thunderstorm WarningBMXTuscaloosa49 min
Jun 9, 8:20 PM CDTSpecial Weather StatementBMXWalker55 min
Jun 9, 8:29 PM CDTSevere Thunderstorm WarningBMXWalker61 min
Jun 9, 8:32 PM CDTSevere Thunderstorm WarningBMXGreene, Sumter43 min
Jun 9, 8:35 PM CDTSevere Thunderstorm WarningBMXTuscaloosa70 min
Jun 9, 8:39 PM CDTSpecial Weather StatementBMXPickens51 min
Jun 9, 8:51 PM CDTSevere Thunderstorm WarningBMXHale54 min
Jun 9, 8:56 PM CDTSevere Thunderstorm WarningBMXJefferson64 min
Jun 9, 9:23 PM CDTSevere Thunderstorm WarningBMXBibb54 min
Jun 9, 9:31 PM CDTSevere Thunderstorm WarningBMXBlount, Walker45 min
Jun 9, 9:38 PM CDTSpecial Weather StatementBMXShelby67 min
Jun 9, 10:11 PM CDTSpecial Weather StatementBMXSt. Clair49 min
Jun 9, 10:41 PM CDTSpecial Weather StatementBMXCalhoun, Cherokee, Cleburne, Etowah64 min
Jun 9, 11:42 PM CDTSpecial Weather StatementBMXClay, Cleburne, Randolph48 min
Jun 10, 3:34 AM CDTFlash Flood WatchBMXBlount, Fayette, Jefferson, Lamar, Marion, Pickens and 3 more27 hr
Jun 10, 7:23 AM CDTSpecial Weather StatementBMXWinston37 min
Jun 10, 12:15 PM CDTSpecial Weather StatementBMXBlount, Jefferson60 min
Jun 10, 12:16 PM CDTSpecial Weather StatementBMXDallas44 min
Jun 10, 12:19 PM CDTSpecial Weather StatementBMXShelby56 min
Jun 10, 12:38 PM CDTSpecial Weather StatementBMXSt. Clair52 min
Jun 10, 12:53 PM CDTSpecial Weather StatementBMXChilton52 min
Jun 10, 1:05 PM CDTSevere Thunderstorm WarningBMXAutauga, Chilton55 min
Jun 10, 1:55 PM CDTSpecial Weather StatementBMXCalhoun, Cherokee50 min
Jun 10, 2:48 PM CDTSpecial Weather StatementBMXCleburne27 min
Jun 10, 2:50 PM CDTSpecial Weather StatementBMXMacon, Tallapoosa55 min
Jun 10, 3:24 PM CDTSpecial Weather StatementBMXLee66 min
Jun 10, 3:59 PM CDTSpecial Weather StatementBMXPike46 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.